3 Hidden Weight-Loss Saboteurs

3 Hidden Weight-Loss Saboteurs

 
 

Summer's a great time to take off some weight and regain your health. Just look outside—no snow; no howling, cutting winds; no extra padding needed. Just you, your sneakers, some workout apparel and you're good to go.

But wait. There may be some things that can hijack your weight loss efforts, and you might not even be aware of them. There are a surprising number of drugs that can put on the pounds—especially within the first few months of taking them. (Of course, that doesn't mean you should abandon the medications. That could be harmful. Instead, talk to your health care provider about alternatives.)

1. Antihistamines
With the warmer weather comes more allergies, but these histamine-blockers can rev up your appetite. (In fact, there is one antihistamine, called cyproheptadine, that is used for weight gain.) A study in the journal Obesity analyzed the use of over-the-counter antihistamines and their effect on weight gain and found that they were associated with obesity.

2. Antidepressants
They can help make you feel better, but according to experts, up to 25 percent of people gained an average of 10 pounds from popular medications like Lexapro, Paxil, Prozac and Zoloft. Not everyone gains weight, because people react individually to these medications.

3. Beta-blockers
These medications that are used to treat conditions like high blood pressure, migraines, heart failure, glaucoma and anxiety can cause weight gain because they tend to slow your metabolism. The older ones like atenolol (Tenormin) and metoprolol (Lopressor, Toprol-XL) are more likely to deposit extra pounds on your frame than are the newer ones, such as carvedilol (Coreg). In the first few weeks of taking the beta-blocker your weight may rise, but then will generally stabilize.
3 Hidden Weight-Loss Saboteurs 3 Hidden Weight-Loss Saboteurs Reviewed by Jemes Woxten on 06:45:00 Rating: 5

No comments

Random Posts